MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; SYSMEX XN-10 AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; SYSMEX XN-10 AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial sample was judged "positive" with multiple interpretive program (ip) messages generated.The sysmex xn-1000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages states that all analyzed samples without analysis errors can be separated into a "positive" or "negative" category according to preset criteria, some of which are user-defined.The system bases its judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, referred to as ip messages, indicate the analyzer's findings.The purpose of ip message flagging is to alert the operator to possible sample abnormality.Abnormal results require verification, either by repeating on the same or another analyzer in accordance with laboratory protocol.The analyzer alerted the operator to possible sample abnormality requiring verification prior to reporting of results.The user did not verify accurate results prior to reporting to the clinician.Based on the information provided, root cause of falsely decreased hgb result is undetermined, however the analyzer alerted the operator to possible sample abnormality.Quality control was within specification.A pre-analytical error such as sample handling/storage could not be ruled out as a contributing factor.User error did contribute to this event.The initial user did not verify accurate results prior to reporting to the clinician.The second user had verified a higher hgb result approximately 18 hours prior to the administration of the rbc transfusion, and did not notify the clinician nor generate corrected reports.
 
Event or Problem Description
An operator in (b)(6) analyzed the patient sample and a falsely low hemoglobin (hgb) result was generated.The sample was judged positive with several flags alerting the operator to possible sample abnormality.The operator reported the low hgb value to the clinician, without further verification of accurate results.The sample was sent to another lab for crossmatch and repeat testing.Reanalysis generated a higher hgb value, the clinician was not notified of the change in hgb value and no corrected reports were issued.The patient was transfused with two units of packed red blood cells (rbcs).The clinician was notified of the higher hgb result after the patient had been transfused.This event is reportable to the fda as an unnecessary rbc transfusion was administered to the patient due to a falsely decreased hgb result.No patient harm was reported based on the transfusion.

Brand Name
SYSMEX XN-10
Common Device Name
SYSMEX XN-10 AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, 675-0 019
JA  675-0019
MDR Report Key8649983
Report Number1000515253-2019-00013
Device Sequence Number284525
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR